Posted by: Whatnow | 2008-11-26

RE: Chlamydia infection

Dear Dr Bets

I wrote to you earlier in the week regarding my Chlamydia infection. You asked whether I am not being re-infected by my partner - I don' t have a partner at present, but this is what apparently happened...

Due to being allergic to Penicillin, my body also has an adverse reaction to Erythromycin which I used earlier in the year for the initial Chlamydia infection. Back onto Erythromycin this week and I spent the entire early hours of the morning vomiting stomach acid. It was better within a few hours, although my stomach still feels tender. I was told that due to the adverse reaction to the Erythromycin, my Chlamydia infection did not clear up earlier in the year and therefore doubled.

My question just is now ... I am allergic to Penicillin which would be the best for this infection, I have an adverse reaction to Erythromycin which is the alternative for those allergic to Penicillin, I cannot take Tetracycline antibiotics due to being on Oratane until January and from what I understand there is no medication for me to sort this out :-( What do I do now? Should I wait to finish the course of Oratane and then take Tetracycline?

Please advise Dr Bets.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Whatnow
Erithromycin is irritating to the stomach lining - the ideal is to take Zithromax 1g one dose and get it over with (this is another kind of erythromycin) - it is also less irritating as the week long erythromycin medications. You can also use Ciprobay 300 mg twice a day x 7 days.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.